MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NI75TCFH
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product investigation was completed.Device evaluation details: the device was returned to biosense webster for evaluation.Visual inspection and deflection test of the returned device were performed following bwi procedures.Visual analysis of the returned sample revealed that the peek housing was broken leaving internal parts exposed; however, it could be related to the handling during the return to be analyzed but, it cannot be conclusively determined.A deflection test was performed, and the curve was deflecting within specifications.No deflection issues were observed.A manufacturing record evaluation was performed for the finished device 30950123m number, and no internal actions related to the complaint were found during the review.The deflection issue reported by the customer cannot be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instructions for use contain the following warning: do not manually pre-shape the distal shaft of the catheter by applying external forces intended to bend or affect the intended shape or curve of the catheter.The potential cause of the damage on peek housing cannot be established.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter and post procedure the bwi product analysis lab revealed that the peek housing was broken leaving internal parts exposed.During the procedure, the catheter was unable to deflect or relax completely.A second device was used to complete the operation.There was no adverse event reported on patient.

Brand Name
NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19958963
Report Number2029046-2024-02667
Device Sequence Number17935537
Product Code OAD
UDI-Device Identifier10846835000566
UDI-Public(01)10846835000566(11)221116(17)251115(10)30950123M
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2025
Device Catalogue NumberNI75TCFH
Device Lot Number30950123M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Initial Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown